Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Jan 12, 2014, 9:29 AM CST for 5 counties in Kansas. It took effect at Jan 12, 2014, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2014, 9:29 AM CST (15:29 UTC)
- In effect from
- Jan 12, 2014, 12:00 PM CST
- Expired
- Jan 12, 2014, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 129 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS83 KICT 121529 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 929 AM CST SUN JAN 12 2014 KSZ095-096-098>100-122200- /O.NEW.KICT.FW.W.0001.140112T1800Z-140112T2200Z/ WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 929 AM CST SUN JAN 12 2014 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 095...096... 098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...FROM NOON TO 4 PM CST THIS AFTERNOON. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
1 follow-up statement
608 WWUS83 KICT 122158 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 358 PM CST SUN JAN 12 2014 KSZ095-096-098>100-122300- /O.EXP.KICT.FW.W.0001.000000T0000Z-140112T2200Z/ WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 358 PM CST SUN JAN 12 2014 ...RED FLAG WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 095...096... 098...099 AND 100... THE GUSTY SOUTH WINDS WILL DIMINISH QUICKLY BEFORE SUNSET...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Jan 12, 5:52 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 12, 5:52 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 552 AM CST SUN JAN 12 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 250 AM CST SUN JAN 12 2014 IT WILL BE A WARM DAY ACROSS KANSAS TODAY...ESPECIALLY FOR LOCATIONS AHEAD OF THE APPROACHING FRONT WITH DOWNSLOPE EFFECTS BOOSTING TEMPERATURES INTO THE 60S. MEANWHILE GUSTY SOUTHWEST WINDS WILL DEVELOP OVER SOUTHEAST KANSAS TODAY AND LOOKS LIKE ADVISORY LEVEL WIND SPEEDS COULD BE ATTAINED...THEREFORE WE WILL HOIST A WIND ADVISORY FOR FAR SOUTHEAST KANSAS. HIGH CLOUDS CURRENTLY OVER WESTERN KANSAS WILL STREAM EASTWARD INTO CENTRAL KANSAS WHICH COULD HAMPER DAYTIME HIGHS A BIT...HOWEVER VALUES WILL STILL BE WELL ABOVE NORMAL. COOLER TEMPS FOR MONDAY IN THE WAKE OF THE FRONTAL PASSAGE BUT VALUES WILL STILL BE ABOVE NORMAL FOR THIS TIME OF THE YEAR. A UPPER LEVEL WAVE WILL SLIDE SOUTHEAST ACROSS THE CENTRAL PLAINS VIA THE UPPER NORTHWEST FLOW REGIME ON TUESDAY...AND SPREAD COLDER AIR ACROSS KANSAS BUT NOT EXPECTING A MAJOR COOL DOWN WITH THIS SYSTEM. DOWNWARD MOMENTUM TRANSFER BEHIND THE FRONT ON TUESDAY SHOULD ALLOW STRONGER WIND SPEEDS ALOFT TO MIX DOWN TO THE SURFACE...AS A RESULT NORTHWEST WINDS COULD SURPASS WIND ADVISORY LEVELS. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 250 AM CST SUN JAN 12 2014 CONFIDENCE REMAINS HIGH THAT THE DRY WEATHER PATTERN WILL CONTINUE FOR THE REGION THIS PERIOD...AS PERSISTENT UPPER LEVEL NORTHWEST FLOW MITIGATES ANY MEANINGFUL MOISTURE RETURN TO THE CENTRAL PLAINS. TEMPERATURES WILL COOL DOWN ON FRIDAY AS POLAR SURFACE HIGH PRESSURE BUILDS SOUTHWARD INTO KANSAS...BUT IT LOOKS TO BE A GLANCING BLOW AND SHORT LIVED AS TEMPERATURES REBOUND ON SATURDAY. JAKUB && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 544 AM CST SUN JAN 12 2014 MAIN AVIATION CONCERNS WILL BE SOME LOW LEVEL WIND SHEAR OVER SE KS THIS MORNING AND STRONG SW WINDS THIS AFTERNOON. WATER VAPOR IMAGERY CLEARLY SHOWS SHORTWAVE ENERGY TRACKING OVER THE NORTHERN AND CENTRAL ROCKIES. AS THIS WAVE MOVES EAST...A SURFACE TROUGH WILL ALSO SLIDE EAST ACROSS THE PLAINS. JUST EAST OF THIS TROUGH STRONG SOUTHWEST WINDS WILL BE IN PLACE OVER SOUTHEAST KS THIS AFTERNOON WITH AN OVERALL DECREASE IN SPEEDS TOWARD SUNSET. KCNU CAN EXPECT SUSTAINED SPEEDS IN THE 25 TO 30 MPH RANGE WITH SOME GUSTS APPROACHING 40 MPH. CIGS ARE EXPECTED TO REMAIN AT VFR LEVELS THROUGH THIS ENTIRE TAF PERIOD. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 30 54 31 / 0 10 0 0 HUTCHINSON 62 29 56 31 / 10 10 0 0 NEWTON 62 30 54 31 / 0 10 0 0 ELDORADO 63 30 53 31 / 0 10 0 0 WINFIELD-KWLD 64 31 54 31 / 0 10 0 0 RUSSELL 60 28 56 29 / 10 0 0 0 GREAT BEND 60 28 56 30 / 10 10 0 0 SALINA 59 29 55 30 / 10 10 0 0 MCPHERSON 61 29 55 30 / 10 10 0 0 COFFEYVILLE 65 32 52 31 / 0 10 0 0 CHANUTE 64 31 50 31 / 0 10 0 0 IOLA 63 30 50 31 / 0 10 0 0 PARSONS-KPPF 65 31 51 31 / 0 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR KSZ095-096-098>100. &&
Hazardous weather outlook, Jan 12, 5:24 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 524 AM CST SUN JAN 12 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 524 AM CST SUN JAN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS WILL AFFECT SOUTHEAST KANSAS TODAY WITH WIND SPEEDS OVER 30 MPH...PLEASE SEE LATEST WIND ADVISORY FOR MORE DETAILS. VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL AFFECT MUCH OF THE REGION TODAY...ESPECIALLY ACROSS SOUTHEAST KANSAS DUE TO THE STRONGER WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH GRASSLAND FIRE DANGER LEVELS ARE EXPECTED ON MONDAY AFTERNOON FOR CENTRAL KANSAS...AND AGAIN FOR THE ENTIRE REGION ON TUESDAY. THE GRASSLAND FIRE DANGER LEVEL WILL BECOME ELEVATED ONCE AGAIN FOR CENTRAL KANSAS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:49 AM CST | Wind Advisory | ICT | Chautauqua, Labette, Montgomery, Neosho, Wilson | 13 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.